MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, ROLLER, 24-28 FR., 12° AND 30°; HF-RESECTION ELECTRODES

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, ROLLER, 24-28 FR., 12° AND 30°; HF-RESECTION ELECTRODES
Model Number A22251A
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device was not returned to the manufacturer for investigation/evaluation but to olympus medical system corporation in (b)(4) japan (omsc) (returned to omsc on 2022/10/03).The evaluation at omsc hinode confirmed that the distal end of the resection electrode is broken, the wire ends are melted and the roll is missing.Since the loop at the distal end of the electrode wears out during use and may break, burn or melt, the reported event is attributed to wear and tear and thus to use error.A material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the hf electrode without showing any abnormalities.The case will be closed on olympus side with no further actions.However, the reported phenomenon will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.
 
Event or Problem Description
Olympus was informed that during a therapeutic transurethral resection (tur) procedure the ball part of the roller electrode was missing when the electrode was pulled out through the urethra.The staff could not found the missing part and assumes that the roller may have been aspirated along with the tissue.The intended procedure was successfully completed using a similar device and there was no report about an adverse event or patient injury.

Brand Name
HF-RESECTION ELECTRODE, ROLLER, 24-28 FR., 12° AND 30°
Common Device Name
HF-RESECTION ELECTRODES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS MEDICAL PRODUCTS CZECH, SPOL. S R.O.
telickova 457/29
prerov 75124
EZ   75124
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key15630844
Report Number9610773-2022-00487
Device Sequence Number5911841
Product Code FAS
UDI-Device Identifier04042761021562
UDI-Public04042761021562
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K951863
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22251A
Device Catalogue NumberA22251A
Device Lot Number13130P01L001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2022
Initial Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/20/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS WORKING ELEMENT (WA22067A).
Patient SexUnknown